MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation as the patient had an infection and the explanted device was discarded.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text: device discarded by the hospital.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2024, with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.On (b)(6) 2024, the patient presented emergently with abdominal pain.A computed tomography angiogram was performed identifying that the aorta is infected around the afx graft implanted on (b)(6) 2024.The physician present on (b)(6) 2024, stated that the aorta was possibly infected to begin with and it has now worsened.Explantation of the devices and aortic repair was completed on (b)(6) 2024.The patient was stable post-procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the infection of the aorta, aortic graft and surgical conversion with explant complaints are confirmed.This is consistent with the reported adverse event/incident.The complaint is likely user related due to the off-label use as the infection of the aorta (aortitis) was present at the time of the index procedure.Additionally, the safety and effectiveness of afx2 placed in the setting of an active infection has not been evaluated.The complaint is also likely anatomy related as the patient presented with abdominal pain consistent with aortic inflammation (aortitis).The aortitis was likely secondary to disseminated bacillus calmette-guérin.(bcg) therapy was administered as part of the treatment for bladder cancer (pre-existing condition).The development of aortitis was likely complicated by the presence of a penetrating aortic ulcer.It is unclear why there was an endovascular repair done on (b)(6) 2024.A surgical conversion was completed.The renal insufficiency was likely due to coverage of the left accessory renal artery during the repair.Procedure related harms are hemodynamic instability, abnormal blood loss, and renal insufficiency.The final patient status was reported as discharged to sub-acute rehabilitation on postoperative day 27, discharged hospital day 31 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20213345
Report Number3011063223-2024-00136
Device Sequence Number15254439
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)270222
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA22-80/I16-40
Device Lot Number2769588009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN: 2763636002).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale